Ask A Question
Ask a Pediatrician Online and Get an Answer ASAP
Hives Symptoms in Children
Hives are a common type of rash that may appear on children’s skin either due to an allergic reaction to food or something in the environment or due to any infection that they may have got. The rashes that are characteristic of hives may appear similar to other kinds of rashes and blisters. However, hives can be difficult to identify whether the child has hives or any other kind of rash. Given below are some of the important questions about hives that have been answered by Experts.
What could be the cause of hives in a two month old baby? How can these hives be treated?
There could be different reasons for a 2 month old baby to get hives. It could be caused due to anything that the child touched, ingested or inhaled. In some cases, it could be caused due to an allergic reaction as well. Though the use of anti-inflammatory steroid cream and hydrocortisone cream may help to reduce the irritation and inflammation of the skin, it may not give immediate results. One may have to use them for a long period of time to see positive results. Antihistamines may be used to treat hives. However, it is very important to be cautious while giving this medication to children who are below 4 years of age. These medications could have drastic side effects like depression of consciousness or problems with breathing. The child may be given Benadryl elixir, 3 ml by mouth every 6 hours to treat the hives if he/she is being monitored closely.
What can parents do to reduce the irritation caused by hives in children?
Hives and rashes may be very common in children. Parents may try oatmeal baths or calamine lotion to reduce the irritation caused by the hives. As far as possible, they may avoid giving the child Benadryl as it can make the child irritable.
What could be some of the trigger factors for chronic hives in children?
Some of the trigger factors for chronic
hives in children
are given below:
• Medication or drugs
• Urinary tract infections
• Other infections like viral infection
• Dental infection
• Clothes that the child wears
• Exercise and a hot environment
A child has had hives and has been taking Benadryl every 4 hours. The child has now started to get dry cough as well. Can the child be given medication for the cough along with the Benadryl?
This child may have got the hives as an allergic reaction or due to a viral infection. However, if the child gets a
3-5 days after the onset of the hives then, she should be taken to a pediatrician to rule out pneumonia. Though it may not be very helpful to give the child medication for the cough, it may be given if recommended by the doctor. However, since the child is being given Benadryl for the hives, the parents must make sure that the cough medicine does not have Benadryl or Diphenhydramine as well.
What is the correct dosage of Benadryl for a 23 month old boy who weighs around 26 pounds that has developed hives?
The correct dosage of Benadryl for a 23 month old boy is 0.5-1.0 milligram/kilogram once every 6 hours. Since the child is 26 pounds, the dosage may be 6 milligrams. Liquid Benadryl is commonly available in the U.S. If the child is given liquid Benadryl, the dosage may be 2.5milliliter or cubic centimeters at the low end. Many children develop hives; often parents are unaware of the correct dosage to give a child for hives regarding weight and age. If the parent has any more concerns or the hives seem to become worse, the child may need to be seen by a doctor.
Hives, if not treated on time can cause a lot of discomfort to children and make them very irritable. It is important to identify the symptoms of hives and treat them with medication or an ointment. Parents should be aware of the different symptoms of hives so that they can provide timely treatment to their children. You may ask an Expert if you have any questions about the symptoms or treatment of hives.
Recent Hives Questions
My son is 4.5 years old he was taking amoxicillin from cough
My son is 4.5 years old he was taking amoxicillin from cough and on day 7 he got hives and rashes on his body... It was yesrerday morning so we went to his doctor and he said its reaction probably from antibiotics.. Prescribed benadryl.. Last night and today rash and hives is all other body and face.. His feet and knees amd fingers seems swollow.. And in some rashes places especially around belly they turning blueish like bruises... I read so many stuff online same scary that kids you have leukemia only get bruising after hives and rashes... Is it normal...
6 yr old has rash on torso, legs, fever of 101, no blisters.
6 yr old has rash on torso, legs, fever of 101, no blisters. Not hives just red bumps
My daughter is 5 years old. All of her life she has suffered
My daughter is 5 years old. All of her life she has suffered from allergies. She seems to have a year round "cold" from the allergies...and at any given time, we can look at her and she has hives that were not there 5 minutes ago. (and who knows what she
touched!). She became severely allergic to her guinea pigs a whole year after having them. Benedryl takes her hives away quickly. And we give her Claritin, Zyrtec, & Allegra regularly. (Once she becomes immune to one, we move on to another brand). She is otherwise
a very healthy child. About twice a month, she gets an upset stomach, no appetite, sometimes vomiting, and a low grade fever. These symptoms never last more than 12-18 hours. It feels very strange to us & too frequent. She doesn't get to the dr because its
gone by the next morning. Even when we've called the doctor, their answer is "kids pickup germs everywhere... if her symptoms remain for so many days call back and we'll see her". Is it possible for allergies to cause these symptoms in her?
View More Pediatrics Questions
Experts are Online Right Now
Ask Your Own Pediatrics Question
Ask Your Question Now
Ask a Pediatrics question
Type Your Pediatrics Question Here...
Pediatricians are Online Now
In The News
How JustAnswer Works:
Ask an Expert
Get a Professional Answer
Ask Followup Questions
100% Satisfaction Guarantee
Ask a Pediatrician
Get a Professional Answer. 100% Satisfaction Guaranteed.
Pediatricians are Online Now
Type Your Pediatrics Question Here...
Disclaimer: Information in questions, answers, and other posts on this site ("Posts") comes from individual users, not JustAnswer; JustAnswer is not responsible for Posts. Posts are for general information, are not intended to substitute for informed professional advice (medical, legal, veterinary, financial, etc.), or to establish a professional-client relationship. The site and services are provided "as is" with no warranty or representations by JustAnswer regarding the qualifications of Experts. To see what credentials have been verified by a third-party service, please click on the "Verified" symbol in some Experts' profiles. JustAnswer is not intended or designed for EMERGENCY questions which should be directed immediately by telephone or in-person to qualified professionals.
Become a Professional
Terms of Service
Privacy & Security
© 2003-2015 JustAnswer LLC